Alert archive / Georgia / Red Flag Warnings in 2010
Red Flag Warning 33, NWS Atlanta, GA
NWS Atlanta, GA issued this red flag warning at Oct 18, 2010, 2:50 AM EDT for 96 counties in Georgia. It took effect at Oct 18, 2010, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2010, 2:50 AM EDT (06:50 UTC)
- In effect from
- Oct 18, 2010, 1:00 PM EDT
- Expired
- Oct 18, 2010, 6:31 PM EDT
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
All 96 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 06:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2426 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
421 WWUS82 KFFC 180650 RFWFFC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 250 AM EDT MON OCT 18 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-181500- /O.UPG.KFFC.FW.A.0024.101018T1700Z-101018T2300Z/ /O.NEW.KFFC.FW.W.0033.101018T1700Z-101018T2300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 250 AM EDT MON OCT 18 2010 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR NORTH AND CENTRAL GEORGIA DUE TO LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. THIS REPLACES THE FIRE WEATHER WATCH... WHICH IS NO LONGER IN EFFECT. THIS WARNING INCLUDES THE CHATTAHOOCHEE AND OCONEE NATIONAL FORESTS. DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITIES OF 20 TO 25 PERCENT AND WEST TO SOUTHWEST WINDS LESS THAN 10 MPH TO CREATE DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING. && $$
2 follow-up statements
353 WWUS82 KFFC 181457 RFWFFC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1057 AM EDT MON OCT 18 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-182300- /O.CON.KFFC.FW.W.0033.101018T1700Z-101018T2300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 1057 AM EDT MON OCT 18 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR NORTH AND CENTRAL GEORGIA DUE TO LOW RELATIVE HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR NORTH AND CENTRAL GEORGIA DUE TO LOW RELATIVE HUMIDITY. THIS WARNING INCLUDES THE CHATTAHOOCHEE AND OCONEE NATIONAL FORESTS. DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH LOW RELATIVE HUMIDITY OF 20 TO 25 PERCENT AND WEST WINDS AROUND 10 MPH TO CREATE DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING. && $$
514 WWUS82 KFFC 182231 RFWFFC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 631 PM EDT MON OCT 18 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-182330- /O.CAN.KFFC.FW.W.0033.000000T0000Z-101018T2300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 630 PM EDT MON OCT 18 2010 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE RED FLAG WARNING. CONDITIONS HAVE IMPROVED ACROSS THE AREA. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this red flag warning went out at Oct 18, 1:32 AM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Oct 18, 1:32 AM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 132 AM EDT MON OCT 18 2010 .UPDATE... /ISSUED 950 PM EDT SUN 17 OCT 2010/ HIGH CLOUDS ASSOCIATED WITH WEAK SHORT WAVE IN TEXAS EMBEDDED WITHIN OVERALL ZONAL FLOW SPREADING ACROSS THE MID-SOUTH AND INTO GA. MODELS SHOW THIS BATCH OF HIGH LEVEL MOISTURE SKIRTING ACROSS MUCH OF THE CWA TONIGHT AND EARLY MON BEFORE MOVING EAST. HAVE MODIFIED CLOUD GRIDS TO BETTER ACCOMMODATE THIS. OTHERWISE...NO CHANGES PLANNED AT THIS TIME. CLOUDS WILL BE TOO THIN TO AFFECT MIN TEMPS. CONDITIONS...LOW RHS...LOOK FAVORABLE FOR ANOTHER RED FLAG EVENT MON...BUT WILL LEAVE THAT DECISION FOR THE NEXT SHIFT. 19 && .SHORT TERM /TODAY THROUGH WEDNESDAY/... /ISSUED 330 PM EDT SUN 17 OCT 2010/ A DRY AIRMASS CURRENTLY ACROSS THE AREA WILL CONTINUE INTO TUESDAY BUT START TO MOISTEN TUESDAY AND CONTINUE TO MOISTEN TUESDAY NIGHT. WEAK SURFACE HIGH PRESSURE ACROSS THE AREA WILL MOVE INTO THE WESTERN ATLANTIC MONDAY AS A SLOW MOVING COLD FRONT MOVES TO THE TN VALLEY THEN TO N GA LATE TUESDAY/TUESDAY NIGHT. MOISTURE AND UPPER DYNAMICS WILL LAG THE FRONT UNTIL LATER TUESDAY NIGHT WHEN THE MAIN SHORT WAVE APPROACHES. GFS/NAM HANDLING THE SHORT WAVE FORECAST DIFFERENTLY WITH THE NAM INDICATING 2 WAVES AND THE GFS JUST 1 MAIN WAVE AND FASTER WITH THAT WAVE. BEST CHANCES FOR SHOWERS WILL BE TUESDAY NIGHT ACROSS N GA. THE AIRMASS IS FORECAST TO BE TOO STABLE FOR THUNDERSTORMS AT LEAST FOR NOW. FORECAST LOW TEMPERATURES RUNNING NEAR TO ABOUT 8 DEGREES BELOW NORMAL TONIGHT AND AROUND NORMAL MONDAY NIGHT. FORECAST HIGH TEMPERATURES RUNNING 5 TO 10 DEGREES ABOVE NORMAL MONDAY AND TUESDAY. OVERALL CONFIDENCE IS HIGH. .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... /ISSUED 330 PM EDT SUN 17 OCT 2010/ THE COLD FRONT SHOULD BE MOVING ACROSS MAINLY THE CENTRAL GA AREA ON WEDNESDAY WITH SMALL CHANCES FOR SHOWERS. CONDITIONS ARE EXPECTED TO BE DRY FOR THURSDAY AND FRIDAY AS HIGH PRESSURE MOVES TO THE AREA. THE SURFACE AND UPPER RIDGES MOVE SLOWLY ACROSS THE AREA SATURDAY WITH ONLY SOME INCREASE OF MOISTURE. GFS AND EUROPEAN MODELS SIMILAR KEEPING THE MAIN MOISTURE AXIS WELL N AND W OF THE AREA ON SUNDAY DUE TO THE SURFACE RIDGE AND HIGH PRESSURE ALOFT. 33 && .AVIATION... 06Z TAF... VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD...WITH FEW-SCT HIGH CLOUDS POSSIBLE AND UNRESTRICTED VSBYS. WEST WINDS WILL CONTINUE WITH 4-6KTS IN THE MORNING...BECOMING 7-8KTS IN THE AFTERNOON...THEN NEARLY CALM OVERNIGHT. //ATL CONFIDENCE...06Z UPDATE... HIGH IN ALL ELEMENTS. 31 && .FIRE WEATHER... /ISSUED 330 PM EDT SUN 17 OCT 2010/ THE FIRE WEATHER WATCH HAS BEEN CONTINUED FOR MONDAY AFTERNOON DUE TO UNCERTAINTY OF RH DURATIONS ACROSS THE AREA. SOME AREAS MAY GET 4-5 HOUR DURATIONS OF RH 25 PERCENT OR LESS AND MANY OTHERS MAY NOT. ENOUGH MOISTURE RETURNS FOR TUESDAY THAT MANY RH'S SHOULD STAY ABOVE 25 PERCENT. THE EXCEPTION WILL BE THE SAVANNAH RIVER VALLEY AREA OF E GA WHERE SHORT DURATIONS BELOW 25 PERCENT CAN BE EXPECTED WITH ISOLATED 4-5 HOUR DURATIONS POSSIBLE. NO FIRE WEATHER WATCH WILL BE ISSUED AT THIS TIME. 20 FOOT WINDS OF LESS THAN 10 MPH CAN BE EXPECTED BOTH DAYS. 33 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 80 49 82 55 79 / 0 0 0 20 20 ATLANTA 80 54 81 59 78 / 0 0 0 20 20 BLAIRSVILLE 77 45 75 49 70 / 0 0 5 30 20 CARTERSVILLE 80 42 81 51 76 / 0 0 0 30 20 COLUMBUS 82 52 83 57 82 / 0 0 0 5 20 GAINESVILLE 79 51 79 56 74 / 0 0 0 20 20 MACON 81 47 82 52 83 / 0 0 0 5 20 ROME 81 42 82 51 76 / 0 0 0 30 20 PEACHTREE CITY 80 43 82 52 79 / 0 0 0 10 20 VIDALIA 82 54 83 57 81 / 0 0 0 5 10 && .FFC WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM 1 PM EDT THIS AFTERNOON THROUGH THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW... BARTOW...BIBB...BLECKLEY...BUTTS...CARROLL...CATOOSA... CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB... COWETA...CRAWFORD...CRISP...DADE...DAWSON...DEKALB...DODGE... DOOLY...DOUGLAS...EMANUEL...FANNIN...FAYETTE...FLOYD...FORSYTH... GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL... HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON... JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR... LAURENS...LUMPKIN...MACON...MADISON...MARION...MERIWETHER... MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...NEWTON... NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH... PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY... SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN... TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX... WILKES...WILKINSON. && 33/19/31
Hazardous weather outlook, Oct 17, 7:23 PM EDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 723 PM EDT SUN OCT 17 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-181000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 723 PM EDT SUN OCT 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SYNOPSIS... HIGH PRESSURE CENTERED OVER THE SOUTHEASTERN U.S. WILL CONTINUE TO PRODUCE A DRY AND STABLE AIRMASS OVER NORTH AND CENTRAL GEORGIA TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE AGAIN ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
Nearby
Red Flag Warnings in Georgia, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.